Benzodiacepine and naxolone intoxication

Posted by in Adverse effects, Doctor X files

 

What are the effects of xanax overdose on the body such as heart rate, blood pressure and blood sugar?

And what are the effects of narcan ( aka the chemical used to reverse opiate overdose) on the same (heart, blood pressure and blood sugar)?

The reason i’m asking is because someone i know overdosed on xanax (100 mg worth) and his family called the ambulance on him because he had very shallow breathing (6 breaths per minute) and in the ambulance they thought it was an opiate overdose and they gave him a narcan shot. When he got to the hospital, his heart rate was almost triple its usual rate at 160 (instead of 60) and his blod pressure was through the roof, and his bood sugar was 400something or 500something even though he had not eaten in 24 hours. So can xanax overdose cause this or can narcan caue this or is this something else? they already figured out tht its not diabetes bec it went bck to normal within 24 hours..

Oh and one last question, is xanax overdose, even a huge amount ever fatal by itself (asuming it was ONLY benzos and NO alcohol or opiates)?

 

In the context you refer, changes in blood pressure and heart rate can be explained by drugs (the history is compatible with a benzodiacepine intoxication and use of naloxone). Neither benzos or naloxone cause changes in glucose. It is possible that this is simply a stress reaction of the body. If glucose levels are normal in normal conditions and only have changed in this situation, probably it is only a circunstancial situation.

Lethal intoxications with benzos are unlikely because they do not cause respiratory depression. They have a very wide security range and it should be necessary to take a very big amount to cause a lethal overdosage. If they are mixed with alcohol, opiates or other depressants, risk is much higher.

Pin It on Pinterest